Louisiana, 2015

Damaging Winds in Louisiana, June 17, 2015

June 17, 2015 · NWS SHV · 3 events in 2 counties and zones

A feeder band in association with the remnants of Tropical Storm Bill which was moving northward across the eastern half of Texas resulted in some strong to severe thunderstorms across Northwest Louisiana. These storms downed trees mostly across a few parishes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A feeder band in association with the remnants of Tropical Storm Bill which was moving northward across the eastern half of Texas resulted in some strong to severe thunderstorms across Northwest Louisiana. These storms downed trees mostly across a few parishes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 9:04 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 9:04 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED MISSING TEXT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT WED JUN 17 2015

.DISCUSSION...

TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.

CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL REINSPECT LATER
THIS MORNING BY 11 AM TO FINE TUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  89  75 /  60  50  40  30
MLU  91  73  92  75 /  30  20  30  20
DEQ  85  74  82  72 /  70  80  70  70
TXK  87  74  87  74 /  70  60  70  60
ELD  91  73  89  73 /  30  40  50  40
TYR  82  74  86  74 /  90  70  60  40
GGG  84  74  88  74 /  80  50  50  40
LFK  88  75  90  75 /  70  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150-152-165.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
     124-125-136-137-149-150.

&&

08
Hazardous weather outlook, Jun 17, 10:46 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL
DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF
EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A
COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND
SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR
FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN
POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION
BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS.
ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND
SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH
OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER
OF THIS JUNE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS
AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED
WITH TROPICAL DEPRESSION BILL.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181115-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VIII.

In the hours before

Special weather statement, Jun 17, 10:23 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT WED JUN 17 2015

LAZ010-017-TXZ153-167-171700-
DE SOTO LA-SABINE LA-SABINE TX-SHELBY TX-
1123 AM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND
SOUTHEASTERN DE SOTO PARISHES...SOUTHEASTERN SHELBY AND NORTHWESTERN
SABINE COUNTIES UNTIL NOON CDT...

AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MILAM...OR 28 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING NORTH
AT 40 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...MILAM...ZWOLLE...CONVERSE...OAK GROVE...HUXLEY...SOUTH
MANSFIELD...NOBLE...PELICAN...SEXTON AND TOLEDO BEND RESERVOIR NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

IF ON OR NEAR TOLEDO BEND RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3140 9375 3146 9397 3205 9376 3196 9346
TIME...MOT...LOC 1621Z 199DEG 35KT 3152 9382

20
Special weather statement, Jun 17, 11:23 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED JUN 17 2015

TXZ096-097-111-171815-
RED RIVER TX-MORRIS TX-BOWIE TX-
1223 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRIS...WESTERN BOWIE
AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 115 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER US 259 AND I 30 INTERSECTION...OR 16 MILES SOUTHEAST OF
BOXELDER...MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE KALB...NAPLES...US 259 AND I 30 INTERSECTION...DALBY SPRINGS...
AVERY...LYDIA...ENGLISH AND BEAVERDAMS.

LAT...LON 3363 9460 3325 9458 3326 9459 3325 9461
      3325 9462 3326 9465 3320 9466 3320 9480
      3337 9479 3350 9483 3350 9484 3373 9491
TIME...MOT...LOC 1722Z 180DEG 42KT 3328 9469

VIII.
Special weather statement, Jun 17, 11:24 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 PM CDT WED JUN 17 2015

TXZ097-112-171815-
CASS TX-BOWIE TX-
1224 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND WESTERN
BOWIE COUNTIES UNTIL 115 PM CDT...

AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF HUGHES SPRINGS...OR 20 MILES WEST OF ATLANTA...
MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...DE KALB...MARIETTA...ALMONT...BRYANS MILL AND SPRING
HILL.

LAT...LON 3302 9440 3302 9462 3362 9460 3352 9435
TIME...MOT...LOC 1724Z 180DEG 42KT 3310 9451

VIII.
Special weather statement, Jun 17, 11:50 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT WED JUN 17 2015

ARZ059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ097-112-126-138-
171830-
MILLER AR-LITTLE RIVER AR-RED RIVER LA-DE SOTO LA-SABINE LA-
NATCHITOCHES LA-BOSSIER LA-CADDO LA-MCCURTAIN OK-MARION TX-CASS TX-
BOWIE TX-HARRISON TX-
1250 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND
SOUTHWESTERN LITTLE RIVER COUNTIES...SOUTHWESTERN BOSSIER...CADDO...
RED RIVER...NORTHEASTERN SABINE...DE SOTO AND WEST CENTRAL
NATCHITOCHES PARISHES...SOUTHEASTERN MCCURTAIN...NORTHEASTERN
HARRISON...CASS...EASTERN MARION AND BOWIE COUNTIES UNTIL 130 PM
CDT...

AT 1248 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DALBY SPRINGS TO 7
MILES SOUTH OF MANY...AND MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...ATLANTA...MANSFIELD...NEW BOSTON...
VIVIAN...GREENWOOD...BLANCHARD...MANY...HOOKS...WASKOM...JEFFERSON...
LINDEN...COUSHATTA...BENTON...STONEWALL...DE KALB...QUEEN CITY...
REDWATER AND MAUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

IF ON OR NEAR AREA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3232 9405 3239 9404 3238 9409 3338 9475
      3409 9470 3189 9315 3133 9341
TIME...MOT...LOC 1748Z 184DEG 28KT 3340 9472 3146 9345

20
Special weather statement, Jun 17, 12:06 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 PM CDT WED JUN 17 2015

LAZ001-002-171845-
BOSSIER LA-CADDO LA-
106 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOSSIER AND
NORTHWESTERN CADDO PARISHES UNTIL 145 PM CDT...

AT 106 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEAR SHREVEPORT OVER CROSS LAKE...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...BLANCHARD...BENTON...PLAIN DEALING...
HOSSTON...BELCHER...IDA...GILLIAM...DIXIE...ALDEN BRIDGE...
BOLINGER...CAVETT AND CROSS LAKE.

LAT...LON 3244 9375 3249 9393 3301 9397 3301 9361
TIME...MOT...LOC 1806Z 190DEG 29KT 3253 9383

VIII.
Special weather statement, Jun 17, 12:15 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT WED JUN 17 2015

LAZ001-002-171900-
BOSSIER LA-CADDO LA-
115 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOSSIER AND CENTRAL
CADDO PARISHES UNTIL 200 PM CDT...

AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON...OR 8 MILES NORTHWEST OF BOSSIER CITY...MOVING NORTHEAST AT
25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...BENTON...PLAIN DEALING...LINTON...FERGUSON...
BOLINGER...ALDEN BRIDGE AND ROCKY MOUNT.

LAT...LON 3252 9366 3260 9384 3301 9377 3301 9353
TIME...MOT...LOC 1814Z 210DEG 22KT 3262 9374

VIII

The radar

The Shreveport radar (KSHV), 23 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
June 17, 12:19 PM CST
Where
Caddo County, 4.87 mi N of Blanchard
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.650, -93.890

A tree was downed on 3049 near Blanchard Mobile and another tree was downed on Blanchard Furr Road.

Thunderstorm Wind, Bossier

When
June 17, 1:23 PM CST
Where
Bossier County, 3.75 mi ESE of Mot
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.880, -93.510

Trees were downed on Emma Cemetery Road west southwest of Sarepta, Louisiana.

Thunderstorm Wind, Bossier

When
June 17, 1:27 PM CST
Where
Bossier County, 1.38 mi S of Redland
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.930, -93.620

Trees were downed on Salem Cemetery Road east northeast of Plain Dealing.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573165, 573166, 573168.